Anxiety Community
propranolol and paxil interactions
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

propranolol and paxil interactions

i have been taking 40 mg of paxil for 2 yrs now,  i was also taking 0.5 mg xanax but my dr decided to try propranolol 40mg instead because i started to have high blood pressue.  i read these two meds arent safe together.  has or does anyone take them together?
Related Discussions
9 Comments Post a Comment
Blank
Avatar_f_tn
I have taken the two of them together with no problems.  I now take Propanolol and Citolopram and still no problems.  Propanolol is used to treat anxiety, high BP, cluster headaches, tremors, aids in sleeping, and maybe more.  It has a short life which means it doesn't stay in your system very long, probably much like the Xanax.   But they're safe together.
Blank
Avatar_f_tn
Ok thanks.  I feel a little better now because I had stopped taking the paxil.  Yes I know its bad to stop taking meds like that but I was so scared they were interacting.  I was getting dizzy and lots of other things from being off the paxil.  I took it last night along with the propranolol and I feel much better so far today.
Blank
968908_tn?1274874715
OK, PLEASE i am asking you to NOT STOP taking the Paxil cold turkey!!!!!!!!!!!!!!!!!!!! You will go into withdrawal and may suffer greatly.  If you think that your having a hard time now then just wait until your brain starts to crave the Paxil and then you'll know what is is like to suffer.  Many people on this web-site have done the same thing that you are posing to do and have screamed out to anyone to hear and help them.

The most common of the Paxil withdrawal is Head shocks, you feel like someone has come up behind you and walloped you in the head with a 2-by-4.... you then may black out for a few seconds followed by intense dizziness and confusion.....NOT NICE as i suffered these as well as a muti-tude of people on here.  

If you want to come off the Paxil then you really need to taper off slowly, 40mg is alot, the standard dose is 20mg, and it took me 5months to ween off and still had withdrawal.  If you wana know all about the effects of withdrawal ask Paxiled, he will tell you, it completely messed his life up, so DONT GO COLD TURKEY!!!!

Go to your doc to ask about tappering, otherwise i'm afraid that your in for a potentally very rough ride.  May you take my advice, go and take your Paxil and then make an appointment with your doc.  Take care......
Blank
Avatar_f_tn
I did stop taking the Paxil cold turkey for about 5 days and then started taking it again because I couldnt handle feeling so dizzy and out of it.  I will never stop taking it like that again!!  I feel much better now that I am taking it again.
Blank
968908_tn?1274874715
Ohh thank God.... when i read that i felt very anxious for you and rushed to the computer to find your post... i get emails updates from medhelp to my phone.  Am glad your back on your med and feeling better.  So, i personally feel if you do want to come off then please go and cat with ur doc and maybe he/she can rearrange the dose etc... or try a different med.
Good-luck and all the best.
Blank
968908_tn?1274874715
p.s... just thought i'd add that i took pxil and Propranalol for 7 years together with no interaction.  Propranalol is a beta-blocker which slows down your metabolic rate, so lowers blood pressure, slows heart beat, blood flow etc.... this is what stops the racing heart, sweating, flushing and a million other anxiety symptoms.  it is a fairly safe drug to take and perfect if u have high blood pressure. maybe you should give it a chance and see how you feel.... although it can take up to a couple of months for the full effects of Propranalol to become apparant.
Blank
Avatar_f_tn
Can I get a update on this? I am currently on inderal and am supposed to start paxil tonight but am so afraid to because of everything I've read on the internet even though several doctors have told me its ok to take together. Pretty bad when you have anxieties over taking anxiety medicine! Did you end up taking them together and how did it work out for you?
Blank
Avatar_m_tn
I was first prescribed propranolol 20 mg after I had an episode with my wife in the shower that left me with a debilitating migraine that lasted about two weeks. This was about 7 years ago. Should I consider try another BD med like Tenormin? 3 years after that I had nuclear stress test that turned out fine. Now at age 50, I am taking 40 mg twice a day of propranolol, equate one daily multi-vitamin for men,150mg ranitidine daily, and am currently taking 500 mg of Amocillin for a slight sinus infection that is slightly in the chest[some colored discharge], I have been coughing uncontrollably, with a tickle in my throat, sweating profusely when it is in the low to mid 50's this April, and many times over the past 2-3 years. [I have always been a heavy sweater in the Summer- even as a kid. The anti-biotic is hopefully killing any harmful bacterial infection that I might have that could be contributing to my sweating, exhaustion, lack of pep. Recent lab work has shown that Vitamin D is low, Testosterone low, and Cholesterol low, but acceptable ratios. I am to see a cardiologist in the near future. I have only been seen by a general physician to date. I am 6'4" tall at 250. I am fairly active, but much less this previous winter. Last week I got over-exposed to the intense spring sun, and had sun poison and/or heat exhaustion, which was most certainly a factor.  I have skin on one side of my nose that have started 1 year ago approx.  Hey, I realize, my body is changing at 50. But I believe that something else serious may be wrong. I need help figuring this all out-for me, and my family!
Blank
Avatar_m_tn
I was first prescribed propranolol 20 mg after I had an episode with my wife in the shower that left me with a debilitating migraine that lasted about two weeks. This was about 7 years ago. Should I consider try another BD med like Tenormin? 3 years after that I had nuclear stress test that turned out fine. Now at age 50, I am taking 40 mg twice a day of propranolol, equate one daily multi-vitamin for men,150mg ranitidine daily, and am currently taking 500 mg of Amocillin for a slight sinus infection that is slightly in the chest[some colored discharge], I have been coughing uncontrollably, with a tickle in my throat, sweating profusely when it is in the low to mid 50's this April, and many times over the past 2-3 years. [I have always been a heavy sweater in the Summer- even as a kid. The anti-biotic is hopefully killing any harmful bacterial infection that I might have that could be contributing to my sweating, exhaustion, lack of pep. Recent lab work has shown that Vitamin D is low, Testosterone low, and Cholesterol low, but acceptable ratios. I am to see a cardiologist in the near future. I have only been seen by a general physician to date. I am 6'4" tall at 250. I am fairly active, but much less this previous winter. Last week I got over-exposed to the intense spring sun, and had sun poison and/or heat exhaustion, which was most certainly a factor.  I have skin on one side of my nose that have started 1 year ago approx.  Hey, I realize, my body is changing at 50. But I believe that something else serious may be wrong. I need help figuring this all out-for me, and my family!
Blank
Post a Comment
To
Recent Activity
8171747_tn?1397576696
Blank
ash009 commented on mishymoshymarcy's status
13 mins ago
8171747_tn?1397576696
Blank
ash009 Love is all, it gives all, ... Comment
16 mins ago
1639915_tn?1378932813
Blank
jenjen08 How is everyone doing... Ha... Comment
24 mins ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar_m_tn
Blank
anxiety860
358304_tn?1395085884
Blank
cnote
na, MO
6579347_tn?1388505968
Blank
mele48
TX
Avatar_m_tn
Blank
cj29
GA
Avatar_f_tn
Blank
birdie0907
Calgary, AB
480448_tn?1397235344
Blank
nursegirl6572
PA
Anxiety Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Anxiety Answerers
Avatar_m_tn
Blank
anxiety860
358304_tn?1395085884
Blank
cnote
na, MO
6579347_tn?1388505968
Blank
mele48
TX
Avatar_m_tn
Blank
cj29
GA
Avatar_f_tn
Blank
birdie0907
Calgary, AB
480448_tn?1397235344
Blank
nursegirl6572
PA